View Single Post
  #4  
Old 09-06-2013, 11:41 AM
mamac's Avatar
mamac mamac is offline
Tantrum Negotiator
 
Join Date: Jan 2013
Posts: 760
Default

I don't have much experience with Crohn's disease other than a friend that was a co-worker of mine years ago. She worked the call center and I was her emergency back-up when she needed to use the bathroom immediately. I don't recall how severe her's was but I ended up visiting a few years after moving away to find that she had had parts of her colon removed. She looked great (was always underweight) and she said she finally felt normal.

As far as the prednisone, I have been on that every day for the past 25 years. I've found that as long as I am on 10mg or less per day I don't experience any weight gain or fluid retention. 20mg will really give me a chubby face and 40mg...forget looking cute. During my most severe illness I actually got stretch marks on my thighs after I was hospitalized years ago and they pumped my body full of it. I went from 110lbs to 140lbs in 8 days.(I wouldn't worry about that though seeing as your dr's are tapering the dose up.) Any weight you gain shouldn't be a problem once the dose is lowered because most of it will probably be fluid retention anyway, unless you give in to the side effect of having an increased appetite. (I once learned the hard way.)

Once your illness is under control your dr should be able to lower the prednisone back down again and possibly even eliminate it all together. My dr's have tried to take me off of it but my body won't cooperate. Currently I am on 7.5mg/day and I am able to maintain my weight of 108. (until the cold weather gets here and I put on my "winter padding". lol ) I know all the literature out there says that prednisone is the evil drug that shouldn't be used long term, but I have had no serious side effects. I have regular bone density tests and they've all come back at normal or above for my age.

Good luck with your diagnosis!
Reply With Quote